New Here -- DD with ADHD and Tics
Find a Conversation
|Fri, 01-22-2010 - 5:30pm|
Hi ladies -- new here, and hope someone can shed some light on my situation. DD is 9 years old, in the 3rd grade. she was diagnosed with ADHD at about 5 years old. she started on a very low dose of Adderall. During the summer after her 1st grade, we increased her dosage to 20 mg. shortly after school started (2nd grade), she started with a tic in her back. she would give like a shiver in her back constantly. her ped didn't think too much of it, and before too long, it disappeared. just before school started this year (3rd grade) she began with another tic -- this time, jerking of her torso, pushing her stomach in and out. just when we thought she was over this, she started with another one in the face -- jerking of the mouth / neck. we finally got her ped to refer us to a neurologist. she had tics throughout her appt. with the neuro and he gave her a rx of clonidine.
what I found on the internet is that some kids cannot handle increases of the stimulant (adderall) and the body forms tics as a release to the amount of stimulant. this is really upsetting to my hubby and I. because we allowed her prescript of adderall to be increased, she has formed tics, which also has to be medicated.
has this happened to anyone else?
Ginny (mommy to Sara and David, 9 years old)
Edited 1/22/2010 5:32 pm ET by ggofosu